Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 20, NWS Cheyenne, WY

June 11, 20114 counties in Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 11, 2011, 5:30 PM MDT for 4 counties in Nebraska. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 5:30 PM MDT (23:30 UTC)
Expired
Jun 11, 2011, 6:01 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 168 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:45 PM MDTTSTM WND GST 7012 Ne Scottsbluff, NE
Jun 11, 5:45 PM MDTHAIL 112 Ne Scottsbluff, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:35 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS55 KCYS 112330
SVRCYS
NEC013-123-157-165-120030-
/O.NEW.KCYS.SV.W.0020.110611T2330Z-110612T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
530 PM MDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 630 PM MDT

* AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAKE ALICE...OR 10 MILES NORTHEAST OF SCOTTSBLUFF...AND MOVING EAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KILPATRICK LAKE AND BEREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.

&&

LAT...LON 4229 10291 4188 10296 4186 10361 4206 10365
TIME...MOT...LOC 2330Z 251DEG 34KT 4200 10351
WIND...HAIL 60MPH 1.75IN

$$

COX
2 follow-up statements
989 
WWUS55 KCYS 112353
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT SAT JUN 11 2011

NEC013-123-157-165-120030-
/O.CON.KCYS.SV.W.0020.000000T0000Z-110612T0030Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SIOUX NE-
553 PM MDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX...NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHERN
BOX BUTTE COUNTIES UNTIL 630 PM MDT...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF LAKE MINATARE...OR 16 MILES NORTHEAST OF SCOTTSBLUFF...
MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  KILPATRICK LAKE AND BEREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A
TORNADO OCCUR OR A TORNADO WARNING BE ISSUED.

&&

LAT...LON 4229 10291 4188 10296 4186 10361 4206 10365
TIME...MOT...LOC 2353Z 252DEG 19KT 4202 10339
WIND...HAIL 60MPH 1.75IN

$$

COX
717 
WWUS55 KCYS 120001
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT SAT JUN 11 2011

NEC013-123-157-165-120011-
/O.CAN.KCYS.SV.W.0020.000000T0000Z-110612T0030Z/
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SIOUX NE-
601 PM MDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX...
NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHERN BOX
BUTTE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4229 10291 4188 10296 4186 10361 4206 10365
TIME...MOT...LOC 0001Z 252DEG 19KT 4203 10334

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:23 PM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 11, 3:23 PM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT SAT JUN 11 2011

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
MAIN CONCERN WITH THIS FORECAST IS THE SEVERE WEATHER THREAT IN
THE NORTHEAST PORTION OF THE FORECAST AREA THIS AFTERNOON.

LATE THIS AFTERNOON AND TONIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING THE UPPER LEVEL POTENTIAL
VORTICITY ANOMALY CONTINUING TO MOVE INTO NORTH CENTRAL WYOMING.
LATEST RADAR LOOP WAS SHOWING A STRONG THUNDERSTORM DEVELOPING
ALONG THE LARAMIE/PLATTE COUNTY LINE. WOULD NOT BE SURPRISED TO SEE
THIS CLUSTER OF STORMS EXPAND NORTH DURING THE NEXT HOUR OR TWO IN
RESPONSE TO STEEPER LAPSE RATES IN CENTRAL WYOMING. WOULD NOT BE
SURPRISED IF THESE STORMS BECOME SEVERE DUE TO VERY HIGH DEWPOINTS
IN THE PANHANDLE REGION WITH CHADRON REPORTING A DEWPOINT OF 56
DEGREES. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND
DAMAGING WINDS...BUT IF THE SURFACE FLOW CAN BACK TO THE SOUTHEAST
ESPECIALLY TOWARDS SUNSET OR NEAR THE NORTH PLATTE RIVER VALLEY AN
ISOLATED TORNADO COULD DEVELOP. WE WILL SEE HOW THINGS EVOLVE AS
THE AFTERNOON WEARS ON. MOST OF THIS ACTIVITY SHOULD BEGIN TO EXIT
THE PANHANDLE REGION BY 9 PM. MEANWHILE...AREAS WEST OF THE
LARAMIE RANGE WILL BE MOSTLY DRY ESPECIALLY AFTER THE UPPER LEVEL
SHORTWAVE PASSES THROUGH.

SUNDAY-SUNDAY NIGHT:
LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER UPPER LEVEL SHORTWAVE
MOVING THROUGH OREGON. THIS FEATURE IS PROGGED TO LIFT NORTHEAST
INTO MONTANA BY TOMORROW AFTERNOON. THIS WILL LIMIT THE CHANCE OF
THUNDERSTORMS TO THE NORTHERN PORTION OF THE FORECAST AREA.
HOWEVER...WE WILL HAVE TO KEEP OUR EYES ON THE SOUTHERN STREAM OF
ENERGY AS WELL. THE MODELS ARE SUGGESTING THAT A PIECE OF ENERGY MAY
PASS THROUGH THE SOUTHEAST NEBRASKA PANHANDLE TOMORROW AFTERNOON
AND TRIGGER SOME SCATTERED THUNDERSTORMS. AIRMASS WILL BE QUITE
RICH IN THIS REGION WITH DEWPOINTS POSSIBLY REACHING 60. THIS MAY
PROVIDE AN ENVIRONMENT FOR SOME SUPERCELLS IF WE CAN BREAK THE
CAP. OF COURSE THIS WILL BE HIGHLY DEPENDENT ON WHETHER WE CAN GET
ENOUGH LOW LEVEL CONVERGENCE ALONG THE LEE SIDE TROF.

MONDAY-MONDAY-MONDAY NIGHT:
THE NEXT SHORTWAVE IS PROGGED TO MOVE THROUGH THE AREA MONDAY.
THERE IS SOME TIMING DIFFERENCES IN THE MODELS WITH THIS
FEATURE...BUT THERE WILL STILL BE PLENTY OF INSTABILITY. AS A
RESULT...WE HAVE KEPT A CHANCE OF THUNDERSTORMS ACROSS THE REGION.
AFTER THE WAVE PASSES THROUGH MONDAY NIGHT...SOMEWHAT COOLER
CONDITIONS CAN BE EXPECTED.

.LONG TERM...TUESDAY THROUGH SATURDAY...
UPPER TROF SHOULD PASS EAST OF THE CWA TUESDAY WITH ISOLATED
AFTERNOON CONVECTION POSSIBLE MAINLY OVER THE PANHANDLE. UPPER
RIDGE THEN BUILDS AND MOVES OVER THE AREA TUESDAY NIGHT AND
WEDNESDAY BODING FOR WARM AND MAINLY DRY WEATHER. CHANCES FOR
MAINLY AFTERNOON AND EVENING CONVECTION RETURN THURSDAY THROUGH
SATURDAY AS CWA RETURNS UNDER SW FLOW ALOFT AHEAD OF UPPER
LOW/TROUGH THAT WILL MOVE OVER THE WESTERN PART OF THE COUNTRY
WITH WEAK IMPULSES LIFTING NORTHEAST OVER THE CWA AHEAD OF THIS
SYSTEM AND INTERACTING WITH SOME INSTABILITY.

&&

.AVIATION...FOR 00Z TAFS...
EXPECTED SCTD TSTMS OVER MAINLY EASTERN TERMINALS LATE THIS
AFTERNOON INTO THIS EVENING WITH ACTIVITY MOVING OUT BY 06Z. SOME
MVFR/IFR CIGS POSSIBLE OVER THE NEB PANHANDLE LATE TONIGHT INTO
EARLY SUNDAY MORNING AS LOW LEVEL MOISTURE COMBINES WITH SOME WEAK
LIFT. ISOLD TSTMS POSSIBLE AGAIN SUNDAY AFTERNOON...AGAIN
PRIMARILY OVER THE PLAINS.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AHEAD
OF AN APPROACHING UPPER LEVEL SYSTEM. BEST CHANCES FOR WETTING
RAINS LOOKS TO BE IN THE NORTHEAST PANHANDLE. TEMPERATURES WILL
WARM TO ABOVE NORMAL OVER THE CWA SUNDAY AND THEN CONTINUE FOR
MUCH OF NEXT WEEK. THE ATMOSPHERE WILL ALSO BE FAIRLY DRY
ESPECIALLY WEST OF THE LARAMIE RANGE...WITH MINIMUM RELATIVE
HUMIDITIES BETWEEN 10 AND 25 PERCENT. SOUTHWEST SURFACE WINDS
WILL GUST AS HIGH AS 40 MPH DURING THE DAYTIME HOURS SUNDAY AND
MUCH OF NEXT WEEK ALONG AND WEST OF THE LARAMIE RANGE. FUELS WILL
BE DRYING OVER THE LOWER ELEVATIONS...BUT WILL STILL BE TOO GREEN
TO SUPPORT LARGE FIRE GROWTH.

&&

.HYDROLOGY...
FLOOD WARNINGS REMAIN IN EFFECT FOR MOST RIVERS FLOWING
OFF THE SIERRA MADRE AND SNOWY RANGES THROUGH THE WEEKEND AND INTO
NEXT WEEK. FLOOD WARNINGS ALSO REMAIN IN EFFECT FOR THE LOWER NORTH
PLATTE RIVER BETWEEN HENRY AND MITCHELL. TEMPERATURES WILL
CONTINUE TO BE WARM OVER THE CWA THIS WEEKEND WITH THESE ABOVE
NORMAL READINGS EXPECTED THROUGH NEXT WEEK. THE WARMER
TEMPERATURES WILL KEEP THE SNOWMELT GOING AT A FAIRLY STEADY RATE
AND KEEP WATER LEVELS IN THE RIVERS HIGH. LATE DAY SHOWERS AND
THUNDERSTORMS WILL BE MOST COMMON IN AREAS NORTH OF A CHUGWATER TO
SCOTTSBLUFF LINE THIS AFTERNOON. SOME LOCATIONS WILL RECEIVE UP TO AN INCH
OF NEW RAINFALL AND WILL CAUSE RISES IN RIVERS AND STREAMS IN THE
PANHANDLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...REC
LONG TERM/AVIATION...RE
Hazardous weather outlook, Jun 11, 4:08 PM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
408 PM MDT SAT JUN 11 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119-
121200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
408 PM MDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS
AN UPPER LEVEL DISTURBANCE MOVES THROUGH WYOMING. SOME OF THE
STORMS WILL BE SEVERE WITH HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH...ALONG WITH HEAVY RAINFALL. THIS
ACTIVITY WILL MOVE INTO AREAS ALONG THE NEBRASKA AND WYOMING
BORDER LATE THIS AFTERNOON AND EXIT THE WESTERN NEBRASKA PANHANDLE
LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
11 PM.

HIGH WATER LEVELS WILL PERSIST ALONG RIVERS ACROSS SOUTHEAST
WYOMING AND WESTERN NEBRASKA PANHANDLE MAINLY DUE TO MOUNTAIN
SNOW MELT AND RELEASES FROM UPSTREAM RESERVOIRS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM
RESERVOIR RELEASES UNTIL FURTHER NOTICE. ISOLATED TO WIDELY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THROUGH THE MIDDLE PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FROM LATE THIS AFTERNOON
THROUGH THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>105-109>116-121200-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
408 PM MDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS
AN UPPER LEVEL DISTURBANCE MOVES THROUGH WYOMING. SOME OF THE
STORMS WILL BE STRONG WITH HAIL UP TO MARBLE SIZE AND WIND GUSTS
TO 50 MPH...ALONG WITH BRIEF HEAVY RAINFALL. THE SHOWERS AND
STORMS WILL END EARLY THIS EVENING.

HIGH WATER LEVELS WILL PERSIST ACROSS THE UPPER NORTH PLATTE...
LARAMIE AND LITTLE SNAKE RIVERS DUE TO MOUNTAIN SNOW MELT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVERS WILL REMAIN HIGH DUE TO MOUNTAIN SNOW MELT AND UPSTREAM
RESERVOIR RELEASES UNTIL FURTHER NOTICE. ISOLATED TO WIDELY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THROUGH THE MIDDLE PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jun 11, 4:36 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT SAT JUN 11 2011

NEZ002-112315-
DAWES NE-
436 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
515 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHADRON AIRPORT...OR 7 MILES NORTHWEST OF
CHADRON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
RURAL NORTHERN DAWES COUNTY THROUGH 515 PM MDT
RURAL NORTHEASTERN DAWES COUNTY THROUGH 515 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Local storm report, Jun 11, 4:43 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             4 N BUSHNELL            41.29N 103.89W
06/11/2011  E1.00 INCH       KIMBALL            NE   TRAINED SPOTTER

            THE SPOTTER WAS A KIMBALL SPOTTER.THELOCATION WAS 4 TO 5
            MILES NORTH OF BUSHNELL.

&&

DDEAL
Special weather statement, Jun 11, 5:04 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SAT JUN 11 2011

NEZ095-WYZ102-112345-
NIOBRARA COUNTY WY-NORTH SIOUX NE-
504 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIOUX AND
SOUTHEASTERN NIOBRARA COUNTIES UNTIL 545 PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF RAWHIDE BUTTES...OR 10 MILES
SOUTHEAST OF LUSK...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
VAN TASSELL AROUND 525 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JAMSKI
Local storm report, Jun 11, 5:08 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             MITCHELL                41.94N 103.81W
06/11/2011  M1.50 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

TTRUDEL
Local storm report, Jun 11, 5:13 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             OLIVER RESERVOIR        41.22N 103.81W
06/11/2011  E0.88 INCH       KIMBALL            NE   LAW ENFORCEMENT

&&

TTRUDEL
Local storm report, Jun 11, 5:23 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     2 E YODER               41.92N 104.26W
06/11/2011  E0 MPH           GOSHEN             WY   LAW ENFORCEMENT

            A SOUTH BOUND SEMI TRUCK WAS BLOWN OVER INTO THE NORTH
            BOUND DITCH. 2 INJURIES.

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:18 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball15 min
Jun 11, 4:50 PM MDTSevere Thunderstorm WarningCYSKimball20 min
Jun 11, 4:53 PM MDTSevere Thunderstorm WarningCYSDawes37 min
Jun 11, 4:58 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux62 min
Jun 11, 5:23 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.